MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB35W05200135
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician intended to use an evercross 035 pta balloon with a 6x45 non-medtronic sheath and an.035 non-medtronic guidewire during t reatment of a 200mm plaque lesion in the patient's left mid distal superficial femoral artery (sfa).Minimal vessel tortuosity was reported.Lesion exhibited 50% stenosis.Artery diameter reported as 6mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Embolic protection was not used.The vessel was pre-dilated with a 3mm balloon with no complications.The vessel was not post-dilated.A non-medtronic inflation device was used for balloon inflation.50/50 contrast inflation fluid was used.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.Deflation difficulties were reported.There were no issues noted during inflation.There was no damage noted to the balloon catheter.When the physician tried to deflate the evercross balloon, it would not come down.The physician tried to cut the catheter to get the balloon to come down which did not work, so physician attempted to poke it with a non-medtronic needle through the skin which did let the balloon drain.The physician then needed to put a non-medtronic covered stent over the puncture site.
 
Additional Manufacturer Narrative
Additional information: the patient had right sfa (superficial femoral artery) lesion.First a 5.0 x 200 evercross balloon was attempted and removed it unused.Then a 3.0 evercross was used to perform ballooning and was removed.Next a 5.0 x 200 evercross balloon was used and could not get it to deflate.An new deflator was opened and tried to deflate with any empty one, still did not deflate.Another physician was called to assist, still not deflating and another physician was called.They cut the hub of the balloon with no result and then cut the actual catheter this was all unsuccessful.The physicians then prepped the right thigh and with ultrasound and a 18 gauge 9cm needle and punctured the balloon, which was successful.Medwatch# mw5153773, mw5153772, mw5153774.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the luer detached and in two pieces, the proximal end of the shaft was trimmed to enable guidewire loading, a 0.035¿ guidewire was loaded through the tip.There was a slight catch at the balloon bond, but the guidewire was able to pass through, but it got stuck approx.64cm from the tip.The guidewire was then loaded through the proximal end of the shaft, but it got stuck approx.77cm from the tip.There was no visible damage on the shaft between these two points.As the luer what not on the device it couldn¿t inflate the balloon.Loaded a 0.012¿ guidewire through the inflation lumen from the proximal end of the device.The 0.012¿ guidewire could not pass through the balloon bond indicating that the inflation lumen may be stretched at this point a visual inspection of the device found what appears to be a small stretch in the balloon bond area image analysis :the customer returned ne device related image.The image shows a used evercross device with the luer detached, a biohazard bag and a shelf carton.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19163881
Report Number2183870-2024-00138
Device Sequence Number12731045
Product Code LIT
UDI-Device Identifier00643169973794
UDI-Public00643169973794
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Catalogue NumberAB35W05200135
Device Lot NumberB621878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/26/2024
05/30/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/20/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight71 KG